Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Jan 7, 2011, 6:52 AM CST for Buffalo County, Kearney County, Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 6:52 AM CST (12:52 UTC)
- Expired
- Jan 7, 2011, 3:44 PM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
Counties Buffalo County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Kearney (KEAN1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06770200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
269 WGUS43 KGID 071252 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 652 AM CST FRI JAN 7 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-080052- /O.NEW.KGID.FL.W.0002.110107T1252Z-110109T1200Z/ /KEAN1.1.ER.110107T1045Z.110107T1115Z.110108T1800Z.NR/ 652 AM CST FRI JAN 7 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE PLATTE RIVER NEAR KEARNEY. * UNTIL SUNDAY MORNING..... * AT 6:15 AM FRIDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$
1 follow-up statement
339 WGUS83 KGID 072144 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 344 PM CST FRI JAN 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-072214- /O.CAN.KGID.FL.W.0002.000000T0000Z-110109T1200Z/ /KEAN1.1.ER.110107T1045Z.110107T1115Z.110107T1930Z.NR/ 344 PM CST FRI JAN 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE PLATTE RIVER NEAR KEARNEY. * AT 3:15 PM FRIDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 6.0 FEET. * FELL BELOW FLOOD STAGE AT 1:30 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH TOMORROW MORNING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. THESE FLUCUATIONS MAY CONTINUE FOR SEVERAL DAYS...AND THE RIVER STAGE MAY LINGER CLOSE TO FLOOD STAGE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jan 7, 6:07 AM CST, 45 minutes earlier.
Area forecast discussion, Jan 7, 6:07 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 607 AM CST FRI JAN 7 2011 .AVIATION...12Z TAF. BREEZY NORTHWEST WINDS ARE EXPECTED THROUGH MUCH OF THE DAY. SOME WIND SHEAR IS POSSIBLE THIS MORNING FOR A TIME. LOWER STRATUS WILL MOVE INTO THE KGRI TERMINAL AREA LATER TODAY WITH MVFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 442 AM CST FRI JAN 7 2011/ DISCUSSION...MAIN FORECAST CHALLENGE WILL BE CHANCES AND AMOUNTS OF SNOW MAINLY SATURDAY AFTERNOON THROUGH SUNDAY NIGHT/MONDAY. WATER VAPOR LOOP REVEALS THAT OUR AREA LIES WITHIN UPPER LEVEL NORTHWEST FLOW WITH A MEAN TROUGH IN THE EAST AND TROUGH IN THE WEST...WITH AN EMBEDDED CLOSED LOW OFF THE COAST OF SOUTHERN CALIFORNIA. A COLD FRONT IS PASSING THROUGH THE CWA THIS MORNING WITH FAIRLY IMPRESSIVE HEIGHT RISES. I HAVE INCREASED WIND SPEEDS AND ESPECIALLY GUSTS TO INDICATE THIS. MODELS INDICATE THAT HEIGHT RISES SHOULD RELAX SOME BY AFTERNOON. THE TEMPERATURE FORECAST WILL BE SOMEWHAT DIFFICULT AND NON-DIURNAL FOR AT LEAST THE NORTHEASTERN CWA AS COLDER AIR ADVECTS IN FROM THE NORTHWEST TODAY. STILL LOOKS LIKE LOW-LEVEL CLOUDINESS COULD DEVELOP IN THE NORTH/NORTHEAST CWA AND WILL HELP HOLD TEMPERATURES DOWN. OBSERVATIONS BEHIND THE COLD FRONT INDICATE SOME SPOTTY SPRINKLE ACTIVITY ALONG WITH SOME GUSTS TO 35 AND 40 MPH OR MORE. I KEPT SPRINKLES/FLURRIES IN THE NORTHEASTERN HALF OF THE CWA NEAR THE RIGHT REAR AREA OF AN UPPER LEVEL JET STREAK. ENSEMBLES AND OPERATIONAL RUNS OF MODELS INDICATE PROLONGED INCREASED MOISTURE AND ISENTROPIC LIFT FROM SATURDAY INTO MONDAY. THIS LEADS ME TO BELIEVE THAT BUMPING UP CHANCES OF SNOW A LITTLE BIT COMPARED TO THE PREVIOUS FORECAST WAS A PRUDENT MOVE. WITH THE PROLONGED PERIOD OF SNOWFALL POTENTIAL...I ALSO BUMPED UP TOTAL SNOWFALL AMOUNTS A BIT...AND THIS IS STILL A BIT ON THE CONSERVATIVE SIDE CONSIDERING THE EXPECTED COOLER TEMPERATURES DOWN THE PIKE. NO CHANGES TO THE FORECAST WERE MADE PAST MONDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 5:18 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 518 AM CST FRI JAN 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 518 AM CST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH TODAY. WIND SPEEDS WILL DECREASE TO 10 TO 20 MPH BY EARLY TO MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PROLONGED PERIOD OF ACCUMULATING SNOW IS EXPECTED ACROSS THE ENTIRE OUTLOOK AREA DURING THE SATURDAY TO MONDAY NIGHT TIME FRAME...WITH THE GREATEST POTENTIAL SATURDAY NIGHT THROUGH MONDAY. ALTHOUGH THERE IS STILL SOME UNCERTAINTY REGARDING SNOWFALL AMOUNTS...IT APPEARS THAT MOST OF THE OUTLOOK AREA IS IN LINE FOR 6 TO 8 INCHES...AND POSSIBLY LOCALLY HIGHER AMOUNTS DURING THIS TIME PERIOD. ALTHOUGH STRONG WINDS ARE NOT EXPECTED TO BE MUCH OF AN ISSUE THROUGH SUNDAY NIGHT...AN INCREASE IN SUSTAINED NORTH WINDS TO AROUND 20 MPH OR GREATER ON MONDAY INTO MONDAY NIGHT COULD LEAD TO BLOWING AND DRIFTING SNOW. THOSE WITH TRAVEL PLANS THIS WEEKEND INTO EARLY NEXT WEEK SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS SNOWFALL EVENT. IN ADDITION TO SNOW...MUCH COLDER AIR WILL INVADE THE AREA BEHIND THIS WEATHER SYSTEM...WITH HIGH TEMPERATURES ONLY FORECAST IN THE SINGLE DIGITS FOR MOST OF THE OUTLOOK AREA TUESDAY AND WEDNESDAY. WIND CHILL VALUES OF 15 TO 20 BELOW ZERO ARE LIKELY AT VARIOUS TIMES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:49 AM CST | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 10 hr |
| Jan 7, 3:18 PM CST | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 3 days |
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.